Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 496, NWS Tulsa, OK

August 14, 2008Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2008, 7:37 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2008, 7:37 PM CDT (00:37 UTC)
Expired
Aug 14, 2008, 8:10 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 150037
SVRTSA
OKC037-107-150130-
/O.NEW.KTSA.SV.W.0496.080815T0037Z-080815T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT THU AUG 14 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR DEPEW...MOVING SOUTH AT 16
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELTY...
  BOLEY...PADEN AND CASTLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3588 9663 3589 9646 3544 9635 3544 9644
      3546 9645 3545 9647 3543 9649 3543 9653
      3544 9656 3543 9656 3542 9663
TIME...MOT...LOC 0037Z 354DEG 14KT 3580 9656

$$
1 follow-up statement
000 
WWUS54 KTSA 150110
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT THU AUG 14 2008

OKC037-107-150120-
/O.CAN.KTSA.SV.W.0496.000000T0000Z-080815T0130Z/
CREEK OK-OKFUSKEE OK-
810 PM CDT THU AUG 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STORM SPOTTERS REPORTED NICKEL SIZED HAIL EARLIER WITH THIS STORM.

LAT...LON 3588 9663 3589 9646 3544 9635 3544 9644
      3546 9645 3545 9647 3543 9649 3543 9653
      3544 9656 3543 9656 3542 9663
TIME...MOT...LOC 0110Z 354DEG 14KT 3567 9654

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:31 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 14, 6:31 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU AUG 14 2008

.DISCUSSION...

&&

.AVIATION...
SCATTERED THUNDERSTORMS DEVELOPED IN UNSTABLE AIRMASS RESIDING
OVER NE OKLAHOMA THIS AFTERNOON...HOWEVER ARE NOT EXPECTED TO
IMPACT TAF SITES AND WILL DISSIPATE BY 03Z. ADDITIONAL
DEVELOPMENT LIKELY OVERNIGHT IN DISTURBED NORTHWEST FLOW ALOFT.
MOST LIKELY SCENARIO AT THIS TIME APPEARS TO BE A THUNDERSTORM
COMPLEX ORGANIZING ACROSS KANSAS AND MOVING SOUTH INTO NE OK AFTER
06Z. OTHER ACTIVITY WILL REMAIN POSSIBLE NORTH OF A WEAK SFC
BOUNDARY ACROSS NW ARKANSAS. EVOLUTION OF THE PATTERN MORE
UNCERTAIN FRIDAY BUT SOME REDEVELOPMENT POSSIBLE ALONG ANY OUTFLOW
BOUNDARIES DURING THE DAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, Aug 14, 5:18 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU AUG 14 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU AUG 14 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...NONE.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...OSAGE....PAWNEE AND WASHINGTON COUNTIES IN NORTHEAST OKLAHOMA
	ONSET...AFTER MIDNIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA THIS
AFTERNOON WILL DISSIPATE BY AROUND SUNSET. MINOR IMPULSES
ROTATING AROUND AN UPPER LOW OVER THE HIGH PLAINS WILL LIKELY
GENERATE A CONVECTIVE COMPLEX OVER KANSAS TONIGHT. THIS COMPLEX
WILL LIKELY MIGRATE SOUTH OVERNIGHT REACHING INTO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. A SMALL RISK OF EXCESSIVE RAINFALL WILL
EXIST ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTHWEST OF
TULSA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AS THE UPPER LOW OVER THE HIGH PLAINS DRIFTS SOUTH THE NEXT FEW
DAYS A WEAK FRONTAL BOUNDARY WILL SET UP WEST TO EAST ACROSS OUR
REGION. THIS WILL LIKELY GENERATE THUNDERSTORMS FROM TIME TO TIME
OVER THE NEXT SEVERAL DAYS. WIND FIELDS WILL BE RELATIVELY BENIGN
SO THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL. THERE IS THE POSSIBILITY THAT THE PRIMARY FOCUS
FOR STORMS COULD SHIFT SOUTH AND WEST OF OUR AREA SATURDAY AND
SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 14, 6:34 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU AUG 14 2008

OKZ064-150000-
CREEK OK-
634 PM CDT THU AUG 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 634 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF OILTON...MOVING SOUTHEAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON AND
SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9657 3617 9639 3596 9627 3580 9662
      3583 9663 3614 9663
TIME...MOT...LOC 2334Z 326DEG 12KT 3607 9661
Special weather statement, Aug 14, 7:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU AUG 14 2008

OKZ064-150030-
CREEK OK-
703 PM CDT THU AUG 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CREEK

AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF DRUMRIGHT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
DEPEW...SHAMROCK AND DRUMRIGHT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3601 9663 3606 9643 3576 9631 3567 9662
      3572 9663
TIME...MOT...LOC 0003Z 337DEG 15KT 3594 9656

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:03 PM CDTSpecial Weather StatementTSACreek27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.